Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 86, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 22, 2019, 1:58 AM CDT for 5 counties in Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2019, 1:58 AM CDT (06:58 UTC)
- Expired
- Jul 22, 2019, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:00 AM CDT | HEAVY RAIN 2.36 | 1 Ne Montauk, MO | A 24 HOUR RAINFALL OF 2.36 INCHES WAS MEASURED. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 2.83 | Waynesville, MO | A 24 HOUR RAINFALL OF 2.83 INCHES WAS MEASURED. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 2.95 | Laquey, MO | A 24 HOUR RAINFALL OF 2.95 INCHES WAS MEASURED. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 3.3 | Bucyrus, MO | A 24 HOUR RAINFALL OF 3.30 INCHES WAS MEASURED. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 3.75 | Licking, MO | A 24 HOUR RAINFALL OF 3.75 INCHES WAS MEASURED. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 5.1 | 3 S Salem, MO | A 24 HOUR RAINFALL OF 5.10 INCHES WAS MEASURED. |
| Jul 22, 7:00 AM CDT | HEAVY RAIN 5.5 | 2 S Hazelton, MO | A 24 HOUR RAINFALL OF 5.50 INCHES WAS MEASURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
794
WGUS53 KSGF 220658
FFWSGF
MOC065-161-169-203-215-221300-
/O.NEW.KSGF.FF.W.0086.190722T0658Z-190722T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
158 AM CDT Mon Jul 22 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern Shannon County in south central Missouri...
Western Dent County in south central Missouri...
Pulaski County in central Missouri...
Texas County in south central Missouri...
Southwestern Phelps County in east central Missouri...
* Until 800 AM CDT Monday.
* At 158 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Fort Leonard Wood... Ozark National Scenic
Riverways...
Montauk State Park... Salem...
Waynesville... St. Robert...
Licking... Houston...
Richland... Crocker...
Raymondville... Plato...
Montauk... Jadwin...
Beulah... Gladden...
Success... Eunice...
Laquey... Yukon...
This warning includes but is not limited to the following low water
crossings...
Highway 119 at Pigeon Creek near Montauk State Park...
Route T northwest of Waynesville...
Route U at Tavern Creek west of Crocker...
Route DD at Dry Fork northwest of Salem...
and Route H at Roubidoux Creek south of Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3750 9131 3750 9144 3734 9152 3723 9172
3720 9180 3719 9197 3726 9210 3738 9225
3764 9225 3772 9241 3800 9241 3787 9202
3769 9202 3764 9195 3764 9176 3774 9161
3759 9131
$$
Cramer1 follow-up statement
363
WGUS73 KSGF 221250
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
750 AM CDT Mon Jul 22 2019
MOC065-161-169-203-215-221300-
/O.EXP.KSGF.FF.W.0086.000000T0000Z-190722T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Dent MO-Pulaski MO-Texas MO-Phelps MO-
750 AM CDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN SHANNON...WESTERN DENT...
PULASKI...TEXAS AND SOUTHWESTERN PHELPS COUNTIES WILL EXPIRE AT 800
AM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3750 9131 3750 9144 3734 9152 3723 9172
3720 9180 3719 9197 3726 9210 3738 9225
3764 9225 3772 9241 3800 9241 3787 9202
3769 9202 3764 9195 3764 9176 3774 9161
3759 9131
$$
WiseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:47 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 22, 12:47 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1247 AM CDT Mon Jul 22 2019
...AVIATION UPDATE...
.SHORT TERM...(This evening through Monday)
Issued at 157 PM CDT Sun Jul 21 2019
Most of the Missouri Ozarks and southeastern Kansas are
experiencing one final day of heat and humidity. All locations
are in the upper 80s and lower 90s. There is some variance to dew
points due to an outflow boundary which is moving southwest across
the area. South of a Nevada to Bolivar to Willow Springs line,
dew points are in the lower to even middle 70s. This is resulting
in heat indices between 95 and 108 degrees. North of that
boundary, dew points are around 70 degrees with heat indices
between 93 and 102 degrees.
As we get into late this afternoon and early this evening, widely
scattered thunderstorms will be possible along that boundary.
Coverage will remain limited due to the presence of a dry air mass
in the middle and upper portions of the atmosphere. Locally gusty
winds will be possible if any of these storms do develop.
Much better chances for storms will spread southeast across the
area later tonight as a much welcome cold front approaches. We are
generally looking at these storms pushing into southeastern
Kansas and west-central Missouri sometime in the 9 to 11 PM time
frame. These storms will then spread southeast across the
remainder of the area overnight.
Damaging wind gusts will be possible with these storms, mainly
across southeastern Kansas and west-central Missouri in the
vicinity of an SPC Slight Risk for severe storms. We will also
have to monitor the potential for flash flooding given a rather
moist air mass in place. HREF ensembles do indicate some potential
for localized 2 to 4" amounts. We will have to closely watch
locations where convection trains. One prospect for training
could be that outflow boundary.
Rain showers and a few thunderstorms will then persist into
Monday morning as that front pushes southeast across southern
Missouri. We could even see some pockets of drizzle behind the
front with a low cloud deck. We went slightly below the model mean
for high temperatures Monday due to cool air advection and
morning/early afternoon cloud cover. Highs should only warm into
the upper 70s and lower 80s with much drier dew points also
beginning to advect into the region.
.LONG TERM...(Monday Night through Sunday)
Issued at 157 PM CDT Sun Jul 21 2019
Surface high pressure will slowly build southeast towards the
region before finally settling over the Missouri Ozarks by
Wednesday. Dry weather and below normal temperatures can be
expected with highs ranging from the upper 70s to middle 80s.
Lows will range from the upper 50s to middle 60s.
We will see a slight warming trend towards the end of the week as
weak height rises overspread the area. Highs are expected to
creep back up into the middle and upper 80s by Saturday. We are
seeing no signals for precipitation through the end of the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends through the early morning hours.
Numerous showers and thunderstorms were ongoing across the Ozarks.
The risk for severe weather has diminished, however, lower flight
conditions are expected as the airfields are directly impacted by
low cloud cover and precipitation.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ070-071-077-
079>083-088>098-101>106.
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...CramerHazardous weather outlook, Jul 22, 12:16 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1216 AM CDT Mon Jul 22 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230530- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 AM CDT Mon Jul 22 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated flooding risk. Significant lightning risk. DISCUSSION... Numerous thunderstorms containing high rainfall rates will continue to impact portions of the Missouri Ozarks. Locations that experience slow moving thunderstorms or training of thunderstorms, will have a risk for flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Jul 21, 9:50 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 4 SE MARMATON 37.79N 94.77W
07/21/2019 M63 MPH BOURBON KS AWOS
REPORTED AT FORT SCOTT MUNICIPAL AIRPORT.
&&Local storm report, Jul 21, 10:10 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 1 E GALENA 37.08N 94.62W
07/21/2019 M60 MPH CHEROKEE KS BROADCAST MEDIA
RELAYED FROM BROADCAST MEDIA. 60-65 MPH
GUSTS ON THE WEST SIDE OF JOPLIN NEAR
RIVERTON, GALENA, AND BAXTER.
&&Local storm report, Jul 21, 10:31 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST 1 ESE SAGINAW 37.02N 94.44W
07/21/2019 M60 MPH NEWTON MO TRAINED SPOTTER
&&Special weather statement, Jul 21, 10:34 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Springfield MO 1034 PM CDT Sun Jul 21 2019 MOZ101-220415- McDonald MO- 1034 PM CDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 1115 PM CDT... At 1034 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Saginaw to 6 miles northwest of Goodman to 6 miles south of Wyandotte to Afton. Movement was southeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Big Sugar Creek State Park... Anderson... Noel... Dodge... Goodman... South West City... Pineville... Lanagan... Cayuga... Powell... Tiff City... Rocky Comfort... This includes Interstate 49 between mile markers 1 and 14. A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern Missouri. LAT...LON 3650 9462 3676 9462 3675 9407 3650 9408 TIME...MOT...LOC 0334Z 313DEG 32KT 3697 9443 3679 9449 3669 9472 3672 9497 Perez
Special weather statement, Jul 21, 11:51 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1151 PM CDT Sun Jul 21 2019
MOZ055-068-079-080-220530-
Dallas MO-Polk MO-Benton MO-Hickory MO-
1151 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHWESTERN DALLAS...
SOUTHEASTERN BENTON AND NORTHEASTERN POLK COUNTIES UNTIL 1230 AM
CDT...
At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Hermitage to near
Wheatland to 7 miles east of Humansville. Movement was east at 35
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Hermitage...
Urbana... Wheatland...
Preston... Cross Timbers...
Flemington... Louisburg...
Quincy... Elkton...
Nemo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and southwestern Missouri.
LAT...LON 3813 9306 3773 9308 3776 9353 3789 9351
3804 9350
TIME...MOT...LOC 0451Z 260DEG 29KT 3804 9346 3791 9341 3778 9345
PerezSpecial weather statement, Jul 22, 12:46 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
1246 AM CDT Mon Jul 22 2019
MOZ056-057-068-069-080-081-220645-
Dallas MO-Camden MO-Miller MO-Hickory MO-Laclede MO-Morgan MO-
1246 AM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY...EASTERN
DALLAS...SOUTHWESTERN MILLER...NORTHWESTERN LACLEDE...CAMDEN AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 145 AM CDT...
At 1246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Urbana to Macks Creek to 12
miles west of Lebanon to near Marshfield. Movement was northeast at
25 mph.
Wind gusts up to 40 to 50 mph will be possible with these storms.
Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Bennett Spring State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Richland... Lake Ozark...
Laurie... Sunrise Beach...
Macks Creek... Linn Creek...
Stoutland... Gravois Mills...
Bennett Springs... Bagnell...
Brumley... Windyville...
This includes Interstate 44 near mile marker 119, and between mile
markers 121 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3821 9254 3802 9240 3770 9240 3752 9293
3768 9293 3791 9300 3801 9321 3807 9306
3837 9285
TIME...MOT...LOC 0546Z 239DEG 22KT 3802 9309 3795 9296 3773 9288 3740
9296
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:02 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Christian, Dade, Dallas, Dent and 19 more | 11 hr |
| Jul 21, 8:44 PM CDT | Special Weather Statement | SGF | Barton | 46 min |
| Jul 21, 9:53 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 67 min |
| Jul 21, 10:34 PM CDT | Special Weather Statement | SGF | McDonald | 41 min |
| Jul 21, 11:51 PM CDT | Special Weather Statement | SGF | Hickory | 39 min |
| Jul 22, 12:46 AM CDT | Special Weather Statement | SGF | Camden, Laclede | 59 min |
| Jul 22, 1:23 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Laclede | 6 hr |
| Jul 22, 2:04 AM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 56 min |
| Jul 22, 4:39 AM CDT | Areal Flood Advisory | SGF | Maries, Phelps | 6 hr |
| Jul 22, 6:11 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Dent, Hickory, Laclede, Phelps and 4 more | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.